Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Feeling Worse After Increasing Lexapro Dose


  • Please log in to reply
9 replies to this topic

#1 skigirl1689

skigirl1689

    Newbie

  • Newbie
  • Pip
  • 16 posts

Posted 04 January 2008 - 09:16 AM

I've been taking Lexapro for 7 weeks and started the first 6 weeks at 10 mg. Last week my doctor said to up the dose to 20 mg because I didn't seem to be responding to 10 mg. I actually feel worse after started the 20 mg and am wondering how long I should I wait to see if it improves. My psychiatrist said if after 6 weeks I should be reevaluated if I don't respond but I'm no longer seeing him because it was in the hospital and now I'm in outpatient therapy. I kinda don't want to switch to a new med because I'd have to go through the whole trial period again. I see my doctor on Monday and I wonder what route I should take - stay with the Lexapro or try a different med. Any input would be appreciated.

Edited by skigirl1689, 04 January 2008 - 09:24 AM.


#2 AOD

AOD

    Junior Member

  • Junior Member
  • PipPip
  • 130 posts
  • Location:North East US

Posted 04 January 2008 - 11:56 AM

I wish I had some magic formula for you on this but unfortunately, there isn't one. AS you read through these forums, you will find that finding the right AD for some individuals takes time. Not only the right type but dosage and or combinations of things. I think that if things get progressively worse in the next week you need to get back to your doctor and let them know right away.

I take Lex at 10 mg a day and it has been a couple of weeks and it has been helping - but that is the point - we all respond a little differently.

I sincerely hope you find some relief soon.

AOD
Assembly Of Dust

#3 chinkes

chinkes

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 363 posts
  • Gender:Male
  • Location:Fairbanks, Alaska

Posted 04 January 2008 - 11:10 PM

I've been taking Lexapro for 7 weeks and started the first 6 weeks at 10 mg. Last week my doctor said to up the dose to 20 mg because I didn't seem to be responding to 10 mg. I actually feel worse after started the 20 mg and am wondering how long I should I wait to see if it improves. My psychiatrist said if after 6 weeks I should be reevaluated if I don't respond but I'm no longer seeing him because it was in the hospital and now I'm in outpatient therapy. I kinda don't want to switch to a new med because I'd have to go through the whole trial period again. I see my doctor on Monday and I wonder what route I should take - stay with the Lexapro or try a different med. Any input would be appreciated.

Hi skigirl,
My experience is that Lex can take quite awhile to do its thing, but if you stick with it, you'll see the benefit. I've been at 10mg Lex for about 16 months and it is a great anti-anxiety, depression and pain relief med for me. I tried to get off of it once, by going to 5mgs and then off. Not a good thing. My chronic neck and shoulder pain came back first, anxiety second and depression third. I went back on the 10mg Lex and have been there since. You know that song "... you don't know what you've got til it's gone?" That's what I experienced going off Lex. I was trying to eliminate the meds that were ******* my libido. Instead I added WBXL to my meds and that helped tremendously. Can't imagine how nice it would be if I was only taking the WB. I know I need a SSRI though. I wouldn't switch meds just yet, if I were you. Hang on a bit longer. The increase in dosage is going to have some start-up se's again, unfortunately. I think most of us experience that. So when you say you "feel worse" what does that mean?
Cheryl

#4 Burgy

Burgy

    Platinum Member

  • Member
  • PipPipPipPipPipPipPipPip
  • 12,824 posts
  • Location: San Fransisco California

Posted 05 January 2008 - 10:40 AM

You often feel worse before you feel better with SSRIs. Try to hang in there until you fully adjust to the new dosage. But of course, seek medical attention if your side effects become unbearable or you begin to feel suicidal.
Posted Image We are what we think. All that we are arises with our thoughts. With our thoughts, we make the world. ~Buddha

#5 skigirl1689

skigirl1689

    Newbie

  • Newbie
  • Pip
  • 16 posts

Posted 05 January 2008 - 11:14 AM

When I say I feel worse I mean that my anxiety and depression are more intense and I feel really down and nothing I do makes me feel better. It may be because I haven't seen my therapist in three weeks and am kinda trying really hard to apply my Cognitive Behavioral Therapy on my own and am demanding too much of myself too soon. I am feeling a little bit better so I think I'll talk to my doctor on Monday and see if she thinks it's just side effects from the increased dosage or if she thinks it's time to try something else.

Thanks to all who replied. I deeply appreciate it.

#6 Guest_thekidofthekids_*

Guest_thekidofthekids_*
  • Guests

Posted 10 January 2008 - 03:19 AM

10 mg I felt normal but 20 and I was more depressed so I don't think your alone...lexapro might just not be for you...

#7 gucci son

gucci son

    Junior Member

  • Junior Member
  • PipPip
  • 118 posts

Posted 13 January 2008 - 07:19 PM

10 mg I felt normal but 20 and I was more depressed so I don't think your alone...lexapro might just not be for you...

iam in the same boat as u. I been on lexapro 10mg for the past 3 months...i hit rock bottom last week so i started taken 20mg and its makeing me feel worse...but iam giving it time...since it took me 2 weeks in the first place when i was taken the 10mg for me to get better....hang in thier iam with u...
Life and depression is like a game of Chess......

#8 skigirl1689

skigirl1689

    Newbie

  • Newbie
  • Pip
  • 16 posts

Posted 14 January 2008 - 07:46 AM

I've been feeling much more like myself except for some morning anxiety which is really hard sometimes. I'm glad I stuck with the Lexapro 20 mg but now am having indigestion a lot and it's very painful. I'm not sure if it's from taking the pill or not. I hope not because I don't want to have to quit taking the Lexapro when I just started feeling better. Still working very hard to change my illogical negative thought patterns. It can get so exhausting. Gucci Son, hang in there, it took me like 4 weeks to respond to the 10 mg and a week and a half to respond to the 20 mg but I'm happy I hung on.

If anyone has had indigestion issues while on Lexapro, please let me know.

#9 HopefulOne

HopefulOne

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 2,414 posts
  • Location:Virginia

Posted 14 January 2008 - 01:11 PM

I've been feeling much more like myself except for some morning anxiety which is really hard sometimes. I'm glad I stuck with the Lexapro 20 mg but now am having indigestion a lot and it's very painful. I'm not sure if it's from taking the pill or not. I hope not because I don't want to have to quit taking the Lexapro when I just started feeling better. Still working very hard to change my illogical negative thought patterns. It can get so exhausting. Gucci Son, hang in there, it took me like 4 weeks to respond to the 10 mg and a week and a half to respond to the 20 mg but I'm happy I hung on.

If anyone has had indigestion issues while on Lexapro, please let me know.


Hi skigirl1689 --

I had horrible indigestion while I was ramping up to 10 mg. Indigestion CAN be an SE of Lex. Increased anxiety can really churn up stomach acid. So if you've had increased anxiety from your dose increase (a nervous tummy?), indigestion can result. If regular antacids like Maalox or Mylanta don't help you, you might consider trying a proton pump inhibitor like Prilosec (OTC) to help you as your body readjusts to the new level of Lex. My doc put me on something a bit stronger, Nexium (I also had severe nausea), and that seemed to do the trick for me.

Good luck to you! Glad you're feeling better on 20 mg.

HopefulOne

#10 KarenRB53

KarenRB53

    Junior Member

  • Junior Member
  • PipPip
  • 65 posts

Posted 21 February 2009 - 08:45 AM

I've been feeling much more like myself except for some morning anxiety which is really hard sometimes. I'm glad I stuck with the Lexapro 20 mg but now am having indigestion a lot and it's very painful. I'm not sure if it's from taking the pill or not. I hope not because I don't want to have to quit taking the Lexapro when I just started feeling better. Still working very hard to change my illogical negative thought patterns. It can get so exhausting. Gucci Son, hang in there, it took me like 4 weeks to respond to the 10 mg and a week and a half to respond to the 20 mg but I'm happy I hung on.

If anyone has had indigestion issues while on Lexapro, please let me know.



I started taking Lexapro Jan 13th @ 2.5mg, went up to 5mg, now up to 10mg. I'm having the worst indigestion I've ever had. Also, I've developed a rash on my face that is under control with hydocortisone cream but its not getting better. Have to see doctor next week. Don't know if I'll stay with Lexapro or not.
Karen




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users